Alert archive / Idaho / Special Weather Statements in 2014
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Apr 22, 2014, 1:21 PM MDT for 5 counties in Idaho. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2014, 1:21 PM MDT (19:21 UTC)
- Expired
- Apr 22, 2014, 2:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Pocatello, ID
Counties Bonneville County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 156 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 1:34 PM MDT | TSTM WND DMG | Rigby, ID | SHINGLES BLOWN OFF A ROOF IN RIGBY. REPORTED VIA TWITTER. |
| Apr 22, 1:42 PM MDT | TSTM WND GST 45 | 4 Nnw Parker, ID | BLOWING SAND/DUST REPORTED ACROSS THE SAND DUNES NORTHWEST OF ST. ANTHONY. WIND GUST ESTIMATED FROM AREA OBSERVATIONS. |
| Apr 22, 1:55 PM MDT | TSTM WND GST 66 | Hamer, ID | GUST REPORTED VIA ARL MESONET SITE. |
| Apr 22, 2:00 PM MDT | TSTM WND DMG | Rigby, ID | HANGING STOPLIGHT NEAR THE LIBRARY HAS BEEN PARTIALLY DAMAGED. REPORTED VIA TWITTER. |
| Apr 22, 2:15 PM MDT | TSTM WND GST 59 | Dubois, ID | REPORTED VIA ARL MESONET SITE. |
| Apr 22, 2:25 PM MDT | TSTM WND DMG | 4 Sse Rigby, ID | TRAILER HOUSE ON BONNEVILLE/JEFFERSON COUNTY LINE--145N BETWEEN 3900 AND 4000 EAST, HAS LOST ITS ROOF. 6 TO 8 INCH TREE LIMBS HAVE FALLEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.4 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358
WWUS85 KPIH 221921
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
121 PM MDT TUE APR 22 2014
IDZ019-020-023-222015-
CLARK ID-TETON ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE
ID-MADISON ID-FREMONT ID-
121 PM MDT TUE APR 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
FREMONT COUNTY IN EASTERN IDAHO
CLARK COUNTY IN EASTERN IDAHO
MADISON COUNTY IN SOUTHEAST IDAHO
NORTHERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
WESTERN TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 215 PM MDT
AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL DEVELOPING SHOWERS NORTH AND EAST OF A LINE FROM IDAHO FALLS
TO I-N-L TO WEST OF MONIDA PASS..MOVING NORTH TO NORTH-NORTHEAST AT
45 MPH.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
IDAHO FALLS...
RIGBY...
REXBURG...
ST. ANTHONY...
DUBOIS...
ISLAND PARK...
SPENCER...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4334 11130 4340 11273 4449 11267 4448 11246
4446 11239 4453 11236 4457 11229 4453 11210
4457 11187 4452 11182 4457 11169 4455 11148
4459 11153 4463 11151 4463 11122 4458 11122
4453 11112 4443 11108
TIME...MOT...LOC 1918Z 194DEG 38KT 4375 11198
$$
JKEYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Apr 22, 12:27 PM MDT, 54 minutes earlier.
Area forecast discussion, Apr 22, 12:27 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1227 PM MDT TUE APR 22 2014 .SHORT TERM...THIS EVENING THROUGH WEDNESDAY NIGHT...APPROACHING TROUGH ADVANCING ACROSS THE NORTHERN ROCKIES AND GREAT BASIN THIS AFTERNOON. COLD FRONT SWEEPING THROUGH IDAHO WITH UNSTABLE AIR IN PLACE ACROSS OUR EASTERN ZONES. MODELS AND SATELLITE SHOW AREA OF LIFT AND POTENTIAL FOR RAPID CONVECTIVE DEVELOPMENT IN THE NEXT FEW HOURS OVER THE EASTERN PART OF OUR AREA. THIS IN LINE WITH SPC SLIGHT RISK. AS FRONT SWEEPS THROUGH THIS EVENING...SEVERE THREAT DIMINISHES LEAVING CWA WITH STRONG WINDS AND COLD ADVECTION. MUCH COOLER AND WINDY WEDNESDAY WITH LINGERING MOUNTAIN PRECIPITATION TO FALL AS SNOW ALBEIT LIGHT AMOUNTS DUE TO RAPID LOSS OF AVAILABLE MOISTURE. DITTMANN ...THURSDAY MORNING THROUGH FRIDAY AFTERNOON. WEAK HIGH PRESSURE BUILDS ACROSS THE AREA IN BETWEEN STORM SYSTEMS. WE WON'T TOTALLY DRY OUT EXCEPT ACROSS SOUTHERN AREAS THURSDAY MORNING. SNOW LEVELS SHOULD REMAIN ABOVE 5500FT IN THE MORNING...RISING TO 6500-7000FT BY AFTERNOON. BY THEN...WE WILL RETURN TO SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM MOVING TOWARD THE COAST. SHOWERS WILL SLOWLY SPREAD SOUTHEAST...BUT THE HIGHEST CHANCES WILL STILL REMAIN OVER THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. THIS STORM CONTINUES TO SHOW SIGNS OF SPLITTING BUT IT APPEARS WE ARE LOOKING AT A DECENT SHOT OF MOISTURE HEADING INTO THURSDAY NIGHT AND FRIDAY. SNOW LEVELS WILL RANGE FROM 6500FT IN THE WEST TO AROUND 8000FT AROUND BEAR LAKE. THIS MEANS...THAT WE MAY BE LOOKING AT RAIN ON TOP OF SNOW IN CONJUNCTION WITH SOME MELTING FOR MID SLOPES. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT. A GOOD CHANCE OF SHOWERS REMAINS OVER ALL OF EASTERN IDAHO HEADING INTO SATURDAY...WITH A DWINDLING CHANCE ON SUNDAY AND MONDAY. BEYOND THAT...A STRONG RIDGE OF HIGH PRESSURE BUILDS THE STATE...DRYING US OUT AND ALLOWING FOR WARMER WEATHER TO PERSIST. THE MODELS ARE SHOWING SOME REASONABLE AGREEMENT AND THE FORECAST LOOKS PRETTY GOOD...SO WE ARE PRETTY MUCH LEAVING IT ALONE FOR TODAY. EVEN THOUGH WE SHOULD SEE A BIT OF A COOL DOWN FOR SUNDAY AND MONDAY...THE THREAT OF SNOW MELT AND WATER RISES WILL CONTINUE. KEYES && .AVIATION...SHOWERS AND A FEW STORMS WILL AFFECT ALL TAF SITES THROUGH EARLY EVENING. WE MAY SEE MVFR CONDITIONS DURING HEAVIER SHOWERS AND STORMS...ALONG WITH A THREAT OF HAIL AND WIND GUSTS APPROACHING 50KTS. OUTSIDE OF THUNDERSTORMS...GUSTY SURFACE WINDS HAVE DEVELOPED AND WILL KEEP GOING THROUGH TOMORROW AFTERNOON. THIS WILL BE AN ISSUE FOR KBYI...KPIH AND KIDA. WE ARE ALSO KEEPING VCSH IN FOR KIDA AND KPIH THROUGH TOMORROW MORNING AT LEAST AS MOISTURE WILL REMAIN IN PLACE ACROSS EASTERN LOCATIONS. WE MAY NEED TO ADD THIS FOR KSUN FOR LATER TAF ISSUANCES...BUT APPEARS KBYI SHOULD BE DRY AFTER THIS EVENING. KEYES && .HYDROLOGY...EXPECT TO SEE IN-BANK RISES IN RIVERS AND STREAMS OVER THE NEXT FEW DAYS DUE TO RUNOFF FROM PRECIP AND SNOW MELT. CURRENT HYDROGRAPH PROJECTIONS ARE NOT INDICATING FLOODING AT THIS TIME. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT WEDNESDAY IDZ017-020-021. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ022>025. &&
Hazardous weather outlook, Apr 22, 3:50 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 350 AM MDT TUE APR 22 2014 IDZ017>025-031-032-231000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 350 AM MDT TUE APR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL BRING GUSTY WINDS AND ISOLATED THUNDERSTORMS. A WIND ADVISORY IS CURRENTLY IN EFFECT FOR PARTS OF SOUTHEAST IDAHO. SEE OUR WEBSITE FOR MORE DETAILS. THE FRONT WILL BEGIN IMPACTING THE REGION AROUND NOON TODAY AND SHIFT EAST THIS EVENING. WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE BEHIND THE FRONT. THUNDERSTORMS THAT DEVELOP MAY BE STRONG ENOUGH TO PRODUCE HAIL AND GUSTY OUTFLOW WINDS. COOLER TEMPERATURES WILL MOVE IN BEHIND THE COLD FRONT AND SNOW LEVELS WILL DROP TO AROUND 6000 FT BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY AND COOLER WEATHER IS EXPECTED ON WEDNESDAY...BUT SHOULD BE GENERALLY DRY EXCEPT FOR THE CENTRAL MOUNTAINS AND THE ISLAND PARK AREA. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE MAINLY ACROSS THE SNAKE PLAIN. ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA ON FRIDAY BRINGING MORE WINDS AND RAIN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Apr 22, 12:36 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1236 PM MDT TUE APR 22 2014
IDZ032-221915-
BUTTE ID-CUSTER ID-
1236 PM MDT TUE APR 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
UNTIL 115 PM MDT
AT 1231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DARLINGTON..MOVING NORTHEAST AT 40 MPH.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM...ALONG
WITH OCCASIONAL LIGHTNING. SMALL HAIL IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF CENTRAL BUTTE COUNTY...SOUTHEASTERN CUSTER COUNTY...
NORTHERN BUTTE COUNTY AND RURAL EASTERN CUSTER COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4444 11349 4446 11346 4444 11343 4438 11339
4435 11335 4432 11333 4424 11332 4424 11300
4377 11341 4385 11363
TIME...MOT...LOC 1834Z 206DEG 34KT 4389 11346
JKEYESSpecial weather statement, Apr 22, 1:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
121 PM MDT TUE APR 22 2014
IDZ019-020-023-222015-
CLARK ID-TETON ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE
ID-MADISON ID-FREMONT ID-
121 PM MDT TUE APR 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
FREMONT COUNTY IN EASTERN IDAHO
CLARK COUNTY IN EASTERN IDAHO
MADISON COUNTY IN SOUTHEAST IDAHO
NORTHERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
WESTERN TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 215 PM MDT
AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL DEVELOPING SHOWERS NORTH AND EAST OF A LINE FROM IDAHO FALLS
TO I-N-L TO WEST OF MONIDA PASS..MOVING NORTH TO NORTH-NORTHEAST AT
45 MPH.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
IDAHO FALLS...
RIGBY...
REXBURG...
ST. ANTHONY...
DUBOIS...
ISLAND PARK...
SPENCER...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4334 11130 4340 11273 4449 11267 4448 11246
4446 11239 4453 11236 4457 11229 4453 11210
4457 11187 4452 11182 4457 11169 4455 11148
4459 11153 4463 11151 4463 11122 4458 11122
4453 11112 4443 11108
TIME...MOT...LOC 1918Z 194DEG 38KT 4375 11198
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 12:36 PM MDT | Special Weather Statement | PIH | Butte | 39 min |
| Apr 22, 2:13 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 32 min |
| Apr 22, 3:45 PM MDT | Special Weather Statement | PIH | Oneida | 45 min |
| Apr 22, 4:34 PM MDT | Special Weather Statement | PIH | Bingham | 41 min |
| Apr 22, 4:49 PM MDT | Special Weather Statement | PIH | Franklin | 41 min |
Nearby
Special Weather Statements in Idaho, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.